Hail, Price
- When
- June 7, 1:50 PM CST
- Where
- Price County, Fifield
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 45.880, -90.420
An unseasonably strong surface low pressure system produced severe weather over northwest Wisconsin. Severe thunderstorms developed in the afternoon and continued into early evening, producing large hail and damaging winds across Douglas, Price, and Iron counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DLH wrote it up.
An unseasonably strong surface low pressure system produced severe weather over northwest Wisconsin. Severe thunderstorms developed in the afternoon and continued into early evening, producing large hail and damaging winds across Douglas, Price, and Iron counties. A gust front ahead of a line of storms produced up to 70 mph winds just southwest of Superior in Douglas county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 7, 12:48 PM CST, 1 hour 2 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
148 PM CDT THU JUN 7 2007
.DISCUSSION...WILL BE SHORT WITH ONGOING SEVERE WEATHER. SEVERE
THREAT WILL CONTINUE THROUGH THE EVENING CHANGING OVER TO SHRA
AFTER COLD FROPA TONIGHT. SYSTEM LIFTS NE INTO CANADA BY 12Z
FRIDAY. BRIEF BREAK FRIDAY THEN ZONAL FLOW ESTABLISHES. FAST
MOVING SHORT WAVES WILL AFFECT THE AREA THROUGH SUNDAY NIGHT. SW
FLOW RETURNS ON MONDAY AS ANOTHER LONG WAVE TROF CLOSES OFF BY
WEDNESDAY WITH PERIODIC CHANCES OF -TSRA.
&&
.AVIATION...STRONG COLD FRONT WITH SCTD MVFR CONDITIONS AHEAD OF
IT WITHIN CONVECTIVE LINES. WINDSHIFT WILL USHER IN A 9-12 HR
PERIOD OF IFR/LIFR CONDITIONS WITH LIGHT RAIN.BRISK NW WINDS
BEHIND FRONT..WITH GUSTS NEAR 20MPH EXPECTED THROUGH 12Z MOST
LOCATIONS.
&&
POINT TEMPS/POPS...
DLH 47 68 48 77 / 60 10 10 10
INL 47 67 48 77 / 60 10 20 20
BRD 48 69 49 79 / 40 10 10 10
HYR 52 67 47 79 / 60 10 10 10
ASX 53 67 48 77 / 60 20 10 10
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...SMALL CRAFT ADVISORY UNTIL 7 PM CDT FRIDAY FOR LSZ121-LSZ144-
LSZ145-LSZ146-LSZ147-LSZ148.
GSF/CANNONHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 746 AM CDT THU JUN 7 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-081030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 746 AM CDT THU JUN 7 2007 ...MODERATE TO HIGH RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS WILL OCCUR THIS MORNING...AND AN ISOLATED SEVERE STORM IS POSSIBLE WITH LARGE HAIL THE MAIN THREAT. A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED THIS AFTERNOON AND EVENING ACROSS THE NORTHLAND...ESPECIALLY FAR EASTERN MINNESOTA AND NORTHWEST WISCONSIN. MUCH OF THE NORTHLAND IS IN A MODERATE RISK OF SEVERE STORMS...WITH A HIGH RISK EAST AND SOUTH OF A LINE FROM SIREN TO IRONWOOD. THE THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND A FEW STRONG TORNADOES. THIS IS A DANGEROUS SITUATION...AND WATCH FOR FUTURE FORECASTS...WATCHES AND WARNINGS AS THE DAY PROGRESSES. THE STORMS WILL WEAKEN AND MOVE EAST OUT OF THE AREA BY LATE EVENING. STRONG SOUTH TO SOUTHWEST WINDS GUSTING TO 45 MPH WILL DEVELOP TODAY...AND A WIND ADVISORY HAS BEEN ISSUED FOR NORTHWEST WISCONSIN. SEE THE LATEST WEATHER MESSAGE FOR MORE INFORMATION. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE NEAR SHORE WATERS FROM TWO HARBORS...TO DULUTH...TO PORT WING FOR THIS MORNING...AND FOR THE REST OF THE SOUTH SHORE THROUGH FRIDAY MORNING. SEE THE LATEST NEAR SHORE MARINE FORECAST FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON INTO THE EVENING. MELDE
The Duluth radar (KDLH), 174 km away, was scanning. The volume nearest the first event began at 19:50 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Large trees were blown down and windows of a house were shattered by strong thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42388, 42389, 42390, 42393.